MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD¿ PEN NEEDLE STERILE SINGLE USE; INSULIN PEN NEEDLE

BD MEDICAL - DIABETES CARE BD¿ PEN NEEDLE STERILE SINGLE USE; INSULIN PEN NEEDLE
Catalog Number 47369802
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that packages of bd¿ pen needle sterile single use were found with defective covering, missing or punctured/tore breaching the sterile barrier.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: on (b)(6) 2018, the (b)(4) manufacturing plant received the following complaint samples: twenty (20) pen needles from batch# 7152646: defect(s) reported: during 100% inspection, 9 critical defects were identified: quantity: 8; defect: missing, damaged or defective label affecting sterility (3 punctured/teared; 5 not sealed) quantity: 1; defect: missing, damaged, or defective cover affecting sterility.Additionally, 13 major defects of interest that appear to be of similar root cause as the critical defects were found during 100% inspection: damaged, deformed, or defective cover and/or label not affecting sterility (11 cuts, tears to label and/or slight damage to cover where label damage occurs; 2 bottom hit to cover).A device history record review for catalog# 47369802, batch# 7152646 (23g etw x 7mm pen needle us).This batch was manufactured between 18aug2017 to 28aug2017.There were zero (0) notifications for any defects noted during manufacturing of this batch.Investigation summary: damage noted to the exterior of the cover and to the tear drop label, as noted in the sample photos above, was determined to be attributable to a previously unidentified station.At station 50, a paper support ledge is utilized to support the flow of label material.An unevenness between this support and the adjoining plate was found to be a contributing factor to damage found along the rim and/or side of the covers.Damage to the tear drop label was also noted while observing the production line running during evaluation in (b)(6) 2017.

Brand Name
BD¿ PEN NEEDLE STERILE SINGLE USE
Common Device Name
INSULIN PEN NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key7532210
Report Number1920898-2018-00332
Device Sequence Number275882
Product Code FMI
UDI-Device Identifier00382904736989
UDI-Public00382904736989
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K110105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Catalogue Number47369802
Device Lot Number7152646
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;